MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT; TRULIANT POR TIB TRAY SIZE 2.5F/2.5T

EXACTECH, INC. TRULIANT; TRULIANT POR TIB TRAY SIZE 2.5F/2.5T
Model Number 02-022-55-2525
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); No Information (3190)
Date of Event 09/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending engineering evaluation.Concomitant devices: truliant psc tibial insert (cn: 02-022-44-2512, sn: (b)(4)).No information provided for age, ethnicity, test dates, and pma/510k #.
 
Event or Problem Description
Per protocol, exactech total knee components explanted in a right revision total knee procedure were obtained, washed, sterilized, and will be returned to exactech for evaluation.The index right tka procedure was done on (b)(6) 2019.The revision procedure, done on (b)(6) 2019 was undertaken for aseptic loosening of the tibial component ¿02-022-55-2525.During the revision, it was noted that the tibial component did not have bony ingrowth on the medial side; however, some bony ingrowth was appreciated on the underside of the tibial tray, laterally.Therefore, it was necessary to use a small saw to cut through this lateral bony ingrowth, which was done.An exactech tibial extractor was thereafter attached to the tibial tray and with a slap hammer attached was used to extract the tibial tray from the tibia.Exactech cemented tibial components were utilized for the revision, including a 2.5f/1.5t tibial tray, two 5mm, size 1.5 ½-block tibial augments, a 14x120 splined stem, stem extension screw, 29mm tibial cone, and a 2.5, 11mm psc tibial insert.The revision procedure was carried out uneventfully.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
The evaluation noted that the reason for the revision was likely the result of an insufficient bond between the tibial tray and the bone, which led to aseptic (non-infected) tibial loosening.Concomitant device(s): -3 peg patella, 35mm (cn: 200-02-35; sn: (b)(6)) -optetrak logic ps modular tibial insert size 4, 11mm (cn: 02-012-35-4011; sn: unk) -optetrak logic ps femoral component, cemented, left, size 4 (cn: 02-010-01-0240; sn: (b)(6)).

Brand Name
TRULIANT
Common Device Name
TRULIANT POR TIB TRAY SIZE 2.5F/2.5T
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9195320
Report Number1038671-2019-00518
Device Sequence Number2950120
Product Code JWH
UDI-Device Identifier10885862317100
UDI-Public10885862317100
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02-022-55-2525
Device Catalogue Number02-022-55-2525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight66